Journal of Spectral Theory

Full-Text PDF (337 KB) | Metadata | Table of Contents | JST summary
Volume 6, Issue 4, 2016, pp. 921–953
DOI: 10.4171/JST/148

Published online: 2016-12-09

Spectral asymptotics for compact self-adjoint Hankel operators

Alexander Pushnitski[1] and Dmitri Yafaev[2]

(1) King's College London, UK
(2) Université de Rennes I, France

We describe large classes of compact self-adjoint Hankel operators whose eigenvalues have power asymptotics and obtain explicit expressions for the coefficient in front of the leading term. The results are stated both in the discrete and continuous representations for Hankel operators. We also elucidate two key principles underpinning the proof of such asymptotic relations. We call them the localization principle and the symmetry principle. The localization principle says that disjoint components of the singular support of the symbol of a Hankel operator make independent contributions into the asymptotics of eigenvalues. The symmetry principle says that if the singular support of a symbol does not contain the points 1 and –

Keywords: Power asymptotics of eigenvalues, symbol, singular support, the localization principle, the symmetry principle, oscillating kernels

Pushnitski Alexander, Yafaev Dmitri: Spectral asymptotics for compact self-adjoint Hankel operators. J. Spectr. Theory 6 (2016), 921-953. doi: 10.4171/JST/148